The Andrews-Curtis conjecture and black box groups

Borovik, A. V., Khukhro, E. I. and Myasnikov, A. G. (2003) The Andrews-Curtis conjecture and black box groups. International Journal of Algebra and Computation, 13 (4). pp. 415-436. ISSN 0218-1967

Full text not available from this repository.

Item Type:Article
Item Status:Live Archive


The paper discusses the Andrews-Curtis graph �κ(G, N) of a normal subgroup N in a group G. The vertices of the graph are κ-tuples of elements in N which generate N as a normal subgroup; two vertices are connected if one of them can be obtained from another by certain elementary transformations. This object appears naturally in the theory of black box finite groups and in the Andrews-Curtis conjecture in algebraic topology 3. We suggest an approach to the Andrews-Curtis conjecture based on the study of Andrews-Curtis graphs of finite groups, discuss properties of Andrews-Curtis graphs of some classes of finite groups and results of computer experiments with generation of random elements of finite groups by random walks on their Andrews-Curtis graphs.

Keywords:Algebra, Sets
Subjects:G Mathematical and Computer Sciences > G100 Mathematics
Divisions:College of Science > School of Mathematics and Physics
Related URLs:
ID Code:15715
Deposited On:19 Nov 2014 12:00

Repository Staff Only: item control page